Alert archive / South Dakota / Wind Advisories in 2013
Wind Advisory 16, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Oct 10, 2013, 4:39 AM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Oct 11, 2013, 12:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2013, 4:39 AM CDT (09:39 UTC)
- In effect from
- Oct 11, 2013, 12:00 PM CDT
- Expired
- Oct 11, 2013, 10:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
408 WWUS73 KABR 100939 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 439 AM CDT THU OCT 10 2013 ...STRONG NORTHWESTERLY WINDS EXPECTED FRIDAY... .A STRONG AREA OF LOW PRESSURE WILL DEVELOP IN NORTHEASTERN COLORADO AND LIFT NORTHEAST ACROSS EASTERN NEBRASKA AND CENTRAL SOUTH DAKOTA LATE TONIGHT THROUGH FRIDAY NIGHT. STRONG WINDS ARE EXPECTED TO DEVELOP ON THE BACKSIDE OF THIS LOW AS IT LIFTS NORTHEASTWARD ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. SDZ003-004-009-015-016-033>035-045-048-051-102145- /O.NEW.KABR.WI.Y.0016.131011T1800Z-131012T0500Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO...FORT THOMPSON 439 AM CDT THU OCT 10 2013 /339 AM MDT THU OCT 10 2013/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ FRIDAY TO MIDNIGHT CDT /11 PM MDT/ FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ FRIDAY TO MIDNIGHT CDT /11 PM MDT/ FRIDAY NIGHT. * TIMING...STRONG NORTHWESTERLY WINDS WILL DEVELOP FRIDAY AFTERNOON AND CONTINUE INTO FRIDAY NIGHT. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VIPOND
4 follow-up statements
600 WWUS73 KABR 101935 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 235 PM CDT THU OCT 10 2013 ...STRONG NORTHWESTERLY WINDS EXPECTED FRIDAY... .AN AREA OF LOW PRESSURE WILL DEVELOP IN NORTHEASTERN COLORADO AND LIFT NORTHEAST AND INTO SOUTH DAKOTA LATE TONIGHT. STRONG WINDS ARE EXPECTED TO DEVELOP AS THE SYSTEM LIFTS NORTHEAST OVER THE REGION. SDZ003-015-033>035-045-048-111000- /O.UPG.KABR.WI.Y.0016.131011T1800Z-131012T0500Z/ /O.NEW.KABR.HW.W.0002.131011T1700Z-131012T0300Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 235 PM CDT THU OCT 10 2013 /135 PM MDT THU OCT 10 2013/ ...HIGH WIND WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 10 PM CDT /9 PM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 10 PM CDT /9 PM MDT/ FRIDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...STRONG NORTHWESTERLY WINDS WILL DEVELOP LATE FRIDAY MORNING AND CONTINUE UNTIL EARLY FRIDAY EVENING. * WINDS...NORTHWEST 35 TO 50 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * IMPACTS...HIGH PROFILE VEHICLES AND LIGHT OBJECTS COULD BE ADVERSELY AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ005>007-010-011-017>023-036-037-111000- /O.EXB.KABR.WI.Y.0016.131011T1800Z-131012T0300Z/ MCPHERSON-BROWN-MARSHALL-EDMUNDS-DAY-FAULK-SPINK-CLARK-CODINGTON- GRANT-HAMLIN-DEUEL-HYDE-HAND- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...BRITTON...IPSWICH... WEBSTER...FAULKTON...REDFIELD...CLARK...WATERTOWN...MILBANK... CASTLEWOOD...CLEAR LAKE...HIGHMORE...MILLER 235 PM CDT THU OCT 10 2013 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM CDT FRIDAY. * TIMING...STRONG SOUTHERLY WINDS WILL DEVELOP FRIDAY AFTERNOON AND CONTINUE INTO FRIDAY EVENING. * WINDS...SOUTH TO SOUTHEAST 25 TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ004-009-016-051-111000- /O.EXT.KABR.WI.Y.0016.131011T1800Z-131012T0300Z/ CAMPBELL-WALWORTH-POTTER-BUFFALO- INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG... FORT THOMPSON 235 PM CDT THU OCT 10 2013 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM TO 10 PM CDT FRIDAY... * TIMING...STRONG NORTHWESTERLY WINDS WILL DEVELOP FRIDAY AFTERNOON AND CONTINUE INTO FRIDAY NIGHT. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TDK
429 WWUS73 KABR 110932 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 432 AM CDT FRI OCT 11 2013 ...STRONG WINDS EXPECTED TODAY... .AN AREA OF LOW PRESSURE WILL INTENSIFY AND LIFT NORTHEAST ACROSS THE NORTHERN PLAINS TODAY. STRONG WINDS ARE EXPECTED TO DEVELOP AS THE SYSTEM MOVES OVER THE REGION. SDZ003-015-033>035-045-048-112145- /O.CON.KABR.HW.W.0002.131011T1700Z-131012T0300Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 432 AM CDT FRI OCT 11 2013 /332 AM MDT FRI OCT 11 2013/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING... * TIMING...STRONG NORTHWESTERLY WINDS WILL DEVELOP LATE FRIDAY MORNING AND CONTINUE UNTIL EARLY FRIDAY EVENING. * WINDS...NORTHWEST 35 TO 50 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * IMPACTS...HIGH PROFILE VEHICLES AND LIGHT OBJECTS COULD BE ADVERSELY AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ039-046-SDZ008-112145- /O.EXA.KABR.WI.Y.0016.131011T1800Z-131012T0300Z/ TRAVERSE-BIG STONE-ROBERTS- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON 432 AM CDT FRI OCT 11 2013 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. * TIMING...INITIALLY...STRONG SOUTHERLY WINDS ARE EXPECTED ACROSS THE REGION. AS THE LOW CENTER TRACKS ACROSS THE AREA...THERE WILL BE A LULL IN THE STRONGEST WINDS. HOWEVER...ON THE BACK SIDE OF THE LOW...STRONG WEST NORTHWEST WINDS WILL DEVELOP AND CONTINUE INTO FRIDAY NIGHT. * WINDS...SOUTHEAST SWITCHING TO THE WEST NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ004>007-009>011-016>023-036-037-051-112145- /O.CON.KABR.WI.Y.0016.131011T1800Z-131012T0300Z/ CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-POTTER- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...BRITTON... MOBRIDGE...IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD... CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE... HIGHMORE...MILLER...FORT THOMPSON 432 AM CDT FRI OCT 11 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * TIMING...INITIALLY...STRONG SOUTHERLY WINDS ARE EXPECTED ACROSS THE REGION. AS THE LOW CENTER TRACKS ACROSS THE AREA...THERE WILL BE A LULL IN THE STRONGEST WINDS. HOWEVER...ON THE BACK SIDE OF THE LOW...STRONG WEST NORTHWEST WINDS WILL DEVELOP AND CONTINUE INTO FRIDAY NIGHT. * WINDS...SOUTHEAST SWITCHING TO THE WEST NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SERR
569 WWUS73 KABR 111525 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1025 AM CDT FRI OCT 11 2013 ...STRONG WINDS EXPECTED TODAY... .AN AREA OF LOW PRESSURE WILL INTENSIFY AND LIFT NORTHEAST ACROSS THE NORTHERN PLAINS TODAY. STRONG WINDS ARE EXPECTED TO DEVELOP AS THE SYSTEM MOVES OVER THE REGION. SDZ003-015-033>035-045-048-120300- /O.CON.KABR.HW.W.0002.131011T1700Z-131012T0300Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 1025 AM CDT FRI OCT 11 2013 /925 AM MDT FRI OCT 11 2013/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... * TIMING...STRONG NORTHWESTERLY WINDS WILL DEVELOP THIS MORNING AND CONTINUE UNTIL FRIDAY EVENING. * WINDS...NORTHWEST 35 TO 50 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * IMPACTS...HIGH PROFILE VEHICLES AND LIGHT OBJECTS COULD BE ADVERSELY AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ039-046-SDZ004>011-016>023-036-037-051-120300- /O.EXT.KABR.WI.Y.0016.131011T1700Z-131012T0300Z/ TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID... EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH... WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE...HIGHMORE...MILLER... FORT THOMPSON 1025 AM CDT FRI OCT 11 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...INITIALLY...STRONG SOUTHERLY WINDS ARE EXPECTED ACROSS THE REGION. AS THE LOW CENTER TRACKS ACROSS THE AREA... THERE WILL BE A LULL IN THE STRONGEST WINDS. HOWEVER...ON THE BACK SIDE OF THE LOW...STRONG WEST NORTHWEST WINDS WILL DEVELOP AND CONTINUE INTO FRIDAY NIGHT. * WINDS...SOUTHEAST SWITCHING TO THE WEST NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TDK
511 WWUS73 KABR 120303 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1003 PM CDT FRI OCT 11 2013 SDZ003-015-033>035-045-048-120415- /O.EXP.KABR.HW.W.0002.000000T0000Z-131012T0300Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 1003 PM CDT FRI OCT 11 2013 /903 PM MDT FRI OCT 11 2013/ ...HIGH WIND WARNING HAS EXPIRED... BREEZY TO WINDY CONDITIONS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...HOWEVER HIGH WIND WARNING CRITERIA IS NO LONGER EXPECTED. LOOK FOR WEST TO NORTHWEST WINDS OF 25 TO 35 MPH OVERNIGHT...WITH OCCASIONAL HIGHER GUSTS POSSIBLE THROUGH MIDNIGHT. $$ MNZ039-046-SDZ004>011-016>023-036-037-051-120415- /O.EXP.KABR.WI.Y.0016.000000T0000Z-131012T0300Z/ TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID... EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH... WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE...HIGHMORE...MILLER... FORT THOMPSON 1003 PM CDT FRI OCT 11 2013 ...WIND ADVISORY HAS EXPIRED... BREEZY TO WINDY CONDITIONS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...HOWEVER WIND ADVISORY CRITERIA IS NO LONGER EXPECTED. LOOK FOR WEST TO NORTHWEST WINDS OF 20 TO 30 MPH OVERNIGHT...WITH OCCASIONAL HIGHER GUSTS POSSIBLE THROUGH MIDNIGHT. $$ PARKIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Oct 10, 4:21 AM CDT, 18 minutes earlier.
Area forecast discussion, Oct 10, 4:21 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
421 AM CDT THU OCT 10 2013
.SHORT TERM...TODAY THROUGH SATURDAY
A MORE ACTIVE WEATHER PATTERN IS RETURNING TO THE CWA DURING THE
NEXT FEW DAYS AS AN AREA OF LOW PRESSURE MOVES ACROSS THE REGION
BRINGING WIND AND RAIN TO THE CWA. SFC ANALYSIS EARLY THIS MORNING
CONTINUES TO SHOW A FRONTAL BOUNDARY FROM NORTHEAST SD TO NORTH
CENTRAL NE. THIS FRONT IS PROGGED TO MOVE LITTLE TODAY...BUT THE
TREND WILL BE FOR IT TO SLOWLY LIFT NWD AS A WARM FRONT BY THE END
OF TODAY INTO TONIGHT. THE U/A PATTERN SHOWS A POTENT UPPER LVL
LOW MOVING ACROSS SOUTHERN CA. THIS SYSTEM WILL MOVE OUT OVER THE
FOUR CORNERS REGION LATER TODAY AND INTO THE CENTRAL ROCKIES
OVERNIGHT. SFC LOW PRESSURE WILL DEEPEN THERE AND IS FORECAST TO
MOVE NEWD TONIGHT INTO SD OVERNIGHT AND FRIDAY.
THIS SYSTEM WILL POSE A FEW CHALLENGES TO THIS FORECAST. THE EXACT
TRACK OF THIS LOW HAS COME INTO A LITTLE BETTER ALIGNMENT AMONG
THE MODEL GUIDANCE. THE TREND INDICATES IT WILL MOVE INTO THE SWRN
CWA AND LIFT NNEWD ACROSS THE MISSOURI RIVER VALLEY BEFORE PUSHING
INTO ND. THE HEAVIEST PCPN STILL APPEARS IT WILL FALL ACROSS OUR
WESTERN COUNTIES AND WESTERN SD. STILL KEEPING ON EYE ON HYDROLOGIC
CONCERNS ACROSS OUR FAR WESTERN CWA WHERE A RECENTLY MELTING
SNOWPACK HAS TAKEN PLACE. HOWEVER...PLACEMENT OF HEAVIEST QPF WITH
THIS INCOMING SYSTEM LOOKS TO BE WEST OF OUR AREA...SO NO FLOOD
HEADLINES WILL BE ISSUED AT THIS TIME. STRONG WINDS WITH THIS
SYSTEM LOOK MORE CERTAIN FOR OUR WESTERN COUNTIES AS THIS SYSTEM
LIFTS OUT NEWD ON FRIDAY. SUSTAINED WINDS WILL BE STRONG ENOUGH UP
AND DOWN THE MISSOURI RIVER VALLEY FRIDAY AFTERNOON AND EVENING
THAT A WIND ADVISORY WILL BE NEEDED. ANOTHER FACET TO THIS STORM
WILL BE THE POTENTIAL FOR SEVERE WEATHER. SPC DAY 2 SLIGHT RISK
HAS SHIFTED INTO NERN SD AND WC MINNESOTA. SVR PARAMETERS ARE NOT
THE MOST IMPRESSIVE WITH WEAK INSTABILITY BUT STEEPENING LAPSE
RATES WITH TIME FRIDAY AFTN/EVE AND FAVORABLE FORCING COULD RESULT
IN SOME STRONG TO SEVERE STORMS. SOMETHING TO CERTAINLY WATCH AS
THAT TIME FRAME APPROACHES.
TEMPERATURES SHOW A DOWNWARD TREND WITH TIME DURING THE SHORT
TERM. WARMEST READINGS WILL BE FELT TODAY WITH HIGHS IN THE 60S
AND 70S...WITH SOME PLACES IN THE EAST NEAR 80. MILD CONDITIONS
EXPECTED OVERNIGHT TONIGHT WITH NOT MUCH OF AN INCREASE EXPECTED
ON FRIDAY AS THE SYSTEM PUSHES THROUGH. DEFINITELY COOLER
CONDITIONS WILL KICK OFF THE WEEKEND AS READINGS WILL FALL BELOW
NORMAL SATURDAY.
.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY
MODELS ARE COMING INTO BETTER AGREEMENT ON THE SYSTEM EARLY NEXT
WEEK. IT LOOKS LIKE ANY PRECIP CHANCES ON SUNDAY WILL BE CONFINED
TO THE WESTERN CWA. SUNDAY NIGHT THE MAIN SFC LOW WILL BEGIN TO
IMPACT THE REGION WITH THE UPPER TROF BRINGING REINFORCING COLD
AIR ON MONDAY. FOR NOW STILL HAVE ONLY RAIN MENTIONED. HOWEVER THE
GFS IS TRENDING A LITTLE COLDER AND SLOWER...MORE IN LINE WITH
PREVIOUS ECMWF SOLUTIONS..SO POSSIBILITY OF INTRODUCING SNOW FOR
MONDAY NIGHT ON THE BACKSIDE OF THE LOW IS BECOMING MORE LIKELY.
TEMPERATURES WELL BELOW NORMAL ON MONDAY AND TUESDAY WILL BEGIN TO
REBOUND SLIGHTLY BY WEDNESDAY THOUGH H85 TEMPS WILL HOVER IN THE
LOWER SINGLE DIGITS.
&&
.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGHOUT THE TAF
PERIOD. LIGHT RAIN SHOWERS WILL MOVE INTO THE WESTERN CWA DURING
THE EVENING HOURS...AFFECTING KPIR AND KMBG.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 1 PM CDT /NOON MDT/ FRIDAY TO MIDNIGHT CDT
/11 PM MDT/ FRIDAY NIGHT FOR BUFFALO-CAMPBELL-CORSON-DEWEY-
HUGHES-JONES-LYMAN-POTTER-STANLEY-SULLY-WALWORTH.
MN...NONE.
&&
SHORT TERM...VIPOND
LONG TERM...WISE
AVIATION...WISE
WEATHER.GOV/ABERDEENHazardous weather outlook, Oct 9, 5:29 AM CDT, 23 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 529 AM CDT WED OCT 9 2013 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-101030- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 529 AM CDT WED OCT 9 2013 /429 AM MDT WED OCT 9 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT AS A STORM SYSTEM MOVES INTO THE REGION. AT THIS TIME...THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS OUR SOUTHWESTERN AND SOUTH CENTRAL COUNTIES THURSDAY EVENING INTO EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT MAYBE NEEDED THURSDAY NIGHT. VIPOND
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 2:35 PM CDT | High Wind Warning | ABR | Corson, Dewey, Hughes, Jones, Lyman, Stanley and 1 more | 31 hr |
Nearby
Wind Advisories in South Dakota, 2013Wind Advisories in Minnesota, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.